Severe and Chronic abdominal pain following gall bladder rem

Stomach, intestinal and colon diseases

Moderators: Radiodiagnosis Team, Primary Care Team, Cardiology Team

Forum rules
YOUR POST WILL REQUIRE APPROVAL - READ: Doctors Lounge Forum Rules and Regulations
• Use a precise title for your question otherwise it will NOT be approved.
• Do not post the same question more than once & maintain related posts in original thread.
• Do not use your real name or identifiable information - You can't edit/delete your post.
rudymarmaro
Guest
Posts: 1
Joined: Fri Jul 06, 2007 1:54 pm

Severe and Chronic abdominal pain following gall bladder rem

Postby rudymarmaro » Fri Jul 06, 2007 2:05 pm

I am a 45 year old male, who had gastric bypass five years ago. four years ago I had my gall bladder out, following some severe abdominal pain. However, the pain never left. I have had just about every test imaginable. They even did exploratory surgery and all of my doctor's are befuddled. I have severe and chronic abdominal pain, like someone is squeezing my insides. It is located just below my sternum and sometimes radiating down and to the left. In one of the MRI's I had, it showed that my spleen is somewhat enlarged, but that could be because I have low platelett count, (or vice versa). I am on fentanyl patches along with 8mg Dilaudid and I am still experiencing bouts of intense pain. I have lost three jobs and am now unable to work. I have applied for disability but that takes forever. So, the question is, just what is causing this pain. No one here knows. I have been to three different hospitals and five different doctors and no one has an answer.
HELP. I am willing to try anything. If I thought it would help, I would wave a dead chicken over my head, but you see how depressing this is. (I am also on two different anti-depressants, welbutrin and fluoxetine)
Please someone give me an answer.

User avatar
Dr. Chan Lowe
Medical Doctor
Posts: 4069
Joined: Fri Dec 08, 2006 3:35 pm

Postby Dr. Chan Lowe » Fri Jul 13, 2007 10:34 pm

Abdominal pain can be very difficult to figure out. If it started after you started on the fluoxetine or wellbutrin the pain may be due to these medications. Fluoxetine can cause severe dyspepsia (hyperacidic state in the stomach causing gastritis). Wellbutrin can cause abdominal pain.

Also, your pancreas should be evaluated.

You probably already have, but if you haven't, you should see a GI specialist.

Endometriosis can cause severe abdominal pain that tends to be cyclic.

Kidney stones or excess calcium in the urine can also cause abdominal pain.

The list is really quite long, unfortunately. Follow up with your doctors is important.

Best wishes.
Advice and opinions given are based on the information provided and must not be considered an official medical recommendation. The limitations of the internet prevent an appropriate evaluation. Always consult your doctor if there is concern.


Return to “Gastroenterology Topics”



Who is online

Users browsing this forum: No registered users and 4 guests

advertisement.gif (61x7 -- 0 bytes)
 
 



We subscribe to the HONcode principles of the HON Foundation. Click to verify.
We subscribe to the HONcode principles. Verify here

Privacy Statement | Terms & Conditions | Editorial Board | About us
Copyright © 2001-2016 Doctors Lounge. All rights reserved.